Anticonvulsant hypersensitivity syndrome

  • Mahdi MA Shamad College of Medicine, Univ. of Juba, Sudan

Abstract

Anticonvulsant drug hypersensitivity syndrome (AHS) is a severe, life-threatening adverse drug reaction. AHS is a cutaneous eruption associated with the aromatic anticonvulsant drugs: carbamazepine, phenytoin, phenobarbital and lamotrigine. The clinical picture of AHS is characterized by a triad of fever, skin rash and internal organs involvement. The management is by prompt withdrawal of the offending drug and supportive measures (pain relief, antipyretics, skin care …). Systemic corticosteroids use is controversial. Its use is suggested only when there is severe internal organs involvement. At the end of this review we presented our experience with two cases of AHS (photos are added), both developed the condition after use of carbamazepine.

Sudanese Journal of Dermatology Vol. 4(1) 2006: 35-39
Published
2006-07-10
Section
Articles

Journal Identifiers


eISSN: 1815-3941